I'm suffering from symptoms of an enlarged prostate, this has been brought on taking oral steroid.

Patient

Q: I'm suffering from symptoms of an enlarged prostate, this has been brought on from taking the oral steroid anavar (oxandrolone) which converts to DHT, I have stopped taking the anavar will my BPH symptoms stop after discontinuing or will medication be needed?

Doctor

A:   Thank you for writing to us.

Your Doctor must have prescribed medications according to your clinical conditions and response to your treatment. It is unwise if not dangerous to deviate from your doctor's prescription as this may complicate the situation and aggravate your symptoms. Please discuss the medication issues with your Doctor.

Wishing you a quick recovery.

Related Q&A

Q: What is causing tailbone soreness and minor prostate irritation symptoms during my recovery from ACDF surgery?

Q: Hi, apparently i am suffering from chronical prostatitis at least the last 7 years, i had various treatments, at l...

Q: Hi. My friend is currently dealing with prostatitis. The symptoms include burning down below, frequent urination, pai...

Q: Hello, I have a question. I have had prostititis in the past and occasionally get flare ups every now and again. I s...

Q: I am a 42 year old man. Approx two weeks ago, I had the worst pain in my bladder and kidney area. The night before I ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews